# SDR UIEA2020081960778

- Difficulty date: August 16, 2020
- Submitted: August 19, 2020
- Operation: Air carrier
- Aircraft: N1499A
- Make and model: Boeing 767328
- Aircraft serial: 27428
- Aircraft time: 81,005 hours, 18,008 cycles
- System (JASC): 3422 · Directional Gyro and Indicating System
- Part: Hsi
- Part number: 6227999013
- Part serial: 5398
- Condition: Smoke
- Location: Cockpit
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

CA HSI/MFD SHORTED OUT INFLIGHT. CAPT REPORTED SMOKE IN THE COCKPIT AND FUMES WHICH CEASED ON THE WAY BACK TO HNL. REF ITEM 1 PER MCC REQUEST ADDITIONAL CHECKS TO INSURE COOLING SYS OPERATION NORMAL. REMOVED AND REPLACED CAPT HSI/MFD IAW B767 AMM 34-22-04 OPS CHECK GOOD. PERFORMED INSPECTION FOR SOURCE OR OTHER SOURCES, FOUND CAPT HSI/MFD SHORTED. NO FURTHER DISCREPANCIES FOUND PER B767 AMM 05-51-55. SEE ITEM ONE. PERFORMED INSPECTIONS OF COOLING SYSTEM PER B767 AMM REF 21-58-00 21-58-22 21-53-05. NO DISCREPANCIES FOUND. OPS CHECK GOOD.
